Jump to content



Photo

How Do You Distinguish Between Withdrawal Symptoms And Plain Depression?


  • Please log in to reply
6 replies to this topic

#1 MakeAnimeIllegal

MakeAnimeIllegal

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 04 February 2022 - 06:26 PM

I'm 33 years old and I've basically been on antidepressants since I was about 15, most of that time being duloxetine. While trying to wean myself off of the drug, how do I distinguish between withdrawals and just normal depression. In other words, because I don't know what my "normal" is, I don't know if I would just always be depressed without antidepressants or if my brain has a chemical dependence on them.

I've been on 20mg for about 2 months, and the last few days have been really tough.
  • OCD likes this

#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 04 February 2022 - 06:32 PM

Hi MAI

 

While many of the symptoms can be the same there are a few differences. Withdrawal usually means brain zaps and a swooshing feeling in the head when turning it quickly from side to side. Let us know what symptoms you are having and we can probably make a better decision.  

 

Are you getting ready to start bead counting?


#3 MakeAnimeIllegal

MakeAnimeIllegal

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 04 February 2022 - 06:38 PM

I've never had brain zaps or the other unusual withdrawal side effects reported by other people. I just feel very depressed and some brain fog. The only exception to that is when I got to zero last year, I had this strange feeling that I was 15 years old again. Like the way I was perceiving the world was the same as before. It kind of felt like when you suddenly smell something that smells like grandma's house and you're transported there. But it was all the time.

I'm going to stay on 20mg for awhile longer, I'm scared to go lower at this point.

#4 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,213 posts
  • LocationKent, UK

Posted 04 February 2022 - 06:40 PM

As Hat said, there will be more going on in addition to depression. There are typical withdrawal symptoms which can be found all over our forum here. 

 

You say you have been on 20mg for 2 months - what doses have you been on previously, and for how long?

 

And as Hat asked, what is you long term plan? To withdrawal completely? Do you feel you are ready for this, or is it due to another factor?


#5 MakeAnimeIllegal

MakeAnimeIllegal

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 04 February 2022 - 06:46 PM

I was on 60mg for most of my adult life. I would like to be off the drug completely but I'm not sure if I'm going to be able to. Yes, there are other outside factors making my depression worse, marital issues, loneliness, low opinion of myself, etc.

#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 05 February 2022 - 09:11 AM

With all the other issues going on I would say that holding at 20 mg would be a wise plan. It is not important how fast you come off but coming off safely and not having to go back on (if possible). If it is withdrawal the symptoms will fade over the next few months.


#7 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,213 posts
  • LocationKent, UK

Posted 05 February 2022 - 05:15 PM

I was on 60mg for most of my adult life. I would like to be off the drug completely but I'm not sure if I'm going to be able to. Yes, there are other outside factors making my depression worse, marital issues, loneliness, low opinion of myself, etc.

 

I am so sorry to hear of these extraneous factors that you are currently going through. I feel your pain. I have significant levels of stress courtesy of the UK Home Office and the NHS which are forcing me through litigation. As much as I would like to withdraw from my own antidepressant, it is not the right time.

 

What Hat said is right. One must approach a withdrawal from a position of strength believing that they will be able to see it through. There may never be a right time to come off medication, but there are plenty of wrong times and they need to be avoided where possible.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users